Alert archive / Georgia / Special Weather Statements in 2023

Special Weather Statement, NWS Atlanta, GA

August 8, 2023Bibb County, Twiggs County, Wilkinson County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 8, 2023, 4:09 AM EDT for Bibb County, Twiggs County, Wilkinson County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2023, 4:09 AM EDT (08:09 UTC)
Expired
Aug 8, 2023, 4:45 AM EDT
In force
36 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

Counties Bibb County, GA, Twiggs County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 16 km from the middle of the area, began a volume at 08:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2023-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2023-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -161 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-554 J/kg
Mixed-layer LCL
1655 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-161 m²/s²
0-3 km storm-relative helicity
-83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

558 
WWUS82 KFFC 080809
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
409 AM EDT Tue Aug 8 2023
 
GAZ072-073-082>084-080845-
Wilkinson GA-Baldwin GA-Bibb GA-Jones GA-Twiggs GA-
409 AM EDT Tue Aug 8 2023

...A strong thunderstorm will impact portions of southwestern
Baldwin, western Wilkinson, eastern Bibb, central Twiggs and
southeastern Jones Counties through 445 AM EDT...

At 409 AM EDT, a strong thunderstorm was over Cross Keys, or near
Macon, moving east at 40 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects.

Locations impacted include...
Macon, Jeffersonville, Irwinton, Gordon, Ivey, McIntyre, Payne,
Marion, Postell, James, Mountain Springs, Griswoldville, Fitzpatrick,
Greenberry Crossroads, Ripley, Huber, Cross Keys, District Path, Dry
Branch, and Myricks Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3280 8377 3300 8345 3292 8306 3273 8314
      3259 8334
TIME...MOT...LOC 0809Z 289DEG 35KT 3284 8356 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Albright

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 1:54 AM EDT, 2 hours 15 minutes earlier.

Area forecast discussion, Aug 8, 1:54 AM EDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
154 AM EDT Tue Aug 8 2023

...New 06Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Tuesday)
Issued at 238 PM EDT Mon Aug 7 2023

Key Messages:

- A widespread wind damage threat is evolving this afternoon and
  could continue through late evening across the forecast area.
  SPC has included an Enhanced risk (level 3 out of 5) for much of
  the area. Tornadoes will be possible, mainly across Northern GA,
  however, the wind threat should be considered the dominate
  impact.

- An Excessive Heat warning has been issued for portions of Middle
  GA. Heat index values are in excess of 110 for several counties.
  A heat advisory is in effect for much of the remainder of
  Central GA through 8 pm.

- Thunderstorms are again in the forecast for Tuesday with a
  Slight Risk in effect for much of Middle GA. Damaging winds will
  be the main concern.

Today and tonight:
A lot happening this afternoon and in the short term. Lets start
with heat.  Mid 90 temps and upper 70 dewpoints across West
central GA have led to heat index values exceeding 110 in several
locations so a Excessive Heat warning was introduced through early
evening for a portion of the Heat Advisory area.

Severe threat... 18z FFC sounding is juicy to say the least.
Observed 5390 J/KG CAPE, nearly 1500 DCape and sufficient shear in
place to support organized severe storms. Similarly to what we
experienced a few weeks ago across North GA not out of the
question given that amount of instability and slightly more jet
dynamics in play this time around. Expect the clusters of storms
across northern GA and Northern AL to congeal into more of a line
that shifts through the region later this afternoon. Damaging
winds with that line and within that line would be expected to be
widespread given the status of the environment its moving into.
Analyzed helicity values on the margin for some tornadoes so a few
cannot be ruled out, however, the main focus should be on the
damaging wind threat through this evening. Expect that line to
continue south through the CWA. There is some uncertainty with the
intensity of the line as it reaches the area south of
Macon/Columbus but certainly unstable enough to support severe
storms.

Tuesday:
Another wave is still progged to slide east out of OK/AR and
potentially develop into an MCS which may clip the southern
sections of the CWA late Tue afternoon/early evening. There are
some discrepancies on the northward extent of the convection with
the WRF FV3 the furthest north into the I20 corridor and the NAM
Nest and WRF ARW further south across southwestern and south
central GA. SPC does highlight a slight risk across that southern
tier of counties more inline with the NAM nest and ARW.

Stellman

&&

.LONG TERM...
(Wednesday morning through next Sunday)
Issued at 238 PM EDT Mon Aug 7 2023

The long term forecast remains on track. Model guidance continues to
prog a potent disturbance kicking out of the Plains that could bring
yet another round of impactful weather on Thursday afternoon. Bulk
shear ranging from 35 to 60+KT across north Georgia coinciding with
2000-3000+ J/kg of SBCAPE will merit a watchful eye in the coming
days for the threat of severe weather. See the previous
discussion below for more details regarding the extended forecast.

KAL

&&

.AVIATION...
(06Z TAFS)
Issued at 145 AM EDT Tue Aug 8 2023

Through 14Z today areas of LIFR and IFR ceilings (300 to 600 ft
AGL) will remain a concern, especially over the terrain of
northern Georgia. The probability of impacts at any of the TAF
sites is low (20% or less). Isolated thunderstorms will also
continue across central Georgia through 12Z today. Additional
thunderstorm activity is likely (70% chance) from KMCN and KCSG
southward between 18Z today and 01Z Wednesday. Steady west winds
of 8 to 12 knots are expected Tuesday.

//ATL Confidence...06Z Update...
Overall forecast confidence in moderate.
Confidence in the ceiling and precipitation forecast is moderate.
Confidence in the wind and visibility forecast is high.

Albright

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  90  72  89 /  10  30  40  70
Atlanta         71  91  74  91 /  10  50  30  70
Blairsville     61  84  65  80 /  10  40  60  90
Cartersville    69  89  72  88 /  10  50  40  80
Columbus        73  92  75  94 /  20  60  10  40
Gainesville     69  89  72  87 /  10  40  50  80
Macon           72  92  74  94 /  20  50  10  40
Rome            68  89  72  88 /  10  60  50  80
Peachtree City  69  91  72  92 /  20  50  20  50
Vidalia         73  92  75  94 /  30  50  10  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...SM
LONG TERM....KAL
AVIATION...Albright
Hazardous weather outlook, Aug 7, 9:49 PM EDT, 6 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
949 PM EDT Mon Aug 7 2023

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-090200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
949 PM EDT Mon Aug 7 2023

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Tonight...

Isolated thunderstorms will be possible in portions of north and
central Georgia overnight. Storms that develop could produce
frequent lightning and gusty winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

There is a Slight Risk (level 2 of 5) for thunderstorms with
damaging winds in central Georgia on Tuesday.

Periods of thunderstorm activity will continue through next
Sunday. The highest storm chances will occur during the afternoon
and evening hours each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Aug 7, 10:25 PM EDT, 5 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1025 PM EDT Mon Aug 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     Tstm Wnd Dmg     State Botanical Garden  33.90N 83.38W
08/07/2023                   Clarke             GA   Emergency Mngr

            Emergency Manager reports a tree down at the
            State Botanical Gardens of Georgia.

&&

SK
Local storm report, Aug 7, 10:39 PM EDT, 5 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1039 PM EDT Mon Aug 7 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     Tstm Wnd Dmg     2 WNW Fairburn          33.58N 84.61W
08/07/2023                   Fulton             GA   NWS Employee

            NWS Employee reports 2 tree down on
            Rivertown Rd at the intersection of Tell Rd.

&&

SK
Special weather statement, Aug 8, 2:05 AM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
205 AM EDT Tue Aug 8 2023

GAZ071-072-082-080630-
Monroe GA-Bibb GA-Jones GA-
205 AM EDT Tue Aug 8 2023

...A strong thunderstorm will impact portions of north central Bibb,
southeastern Monroe and western Jones Counties through 230 AM EDT...

At 205 AM EDT, a strong thunderstorm was over Forsyth, moving east at
40 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Macon, Forsyth, Gray, Bolingbroke, Wayside, Arkwright, Dames Ferry,
Round Oak, Juliette, Clinton, Plant Scherer, and Jarrell Plantation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3294 8402 3312 8389 3312 8359 3298 8354
      3288 8363
TIME...MOT...LOC 0605Z 278DEG 37KT 3302 8391

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Albright
Special weather statement, Aug 8, 2:29 AM EDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
229 AM EDT Tue Aug 8 2023

GAZ072-073-082>084-080700-
Wilkinson GA-Baldwin GA-Bibb GA-Jones GA-Twiggs GA-
229 AM EDT Tue Aug 8 2023

...A strong thunderstorm will impact portions of southwestern
Baldwin, northwestern Wilkinson, northeastern Bibb, north central
Twiggs and Jones Counties through 300 AM EDT...

At 228 AM EDT, a strong thunderstorm was over Clinton, or near Gray,
moving east at 45 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Macon, Milledgeville, Gray, Gordon, Ivey, Midway-Hardwick, Postell,
James, Bradley, Wayside, Coopers, Allenwood, Mountain Springs,
Griswoldville, Haddock, Pancras, Greenberry Crossroads, Clinton,
Scottsboro, and Arkwright.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3293 8325 3281 8337 3290 8377 3295 8372
      3295 8371 3297 8371 3310 8359 3307 8321
TIME...MOT...LOC 0628Z 279DEG 38KT 3298 8358

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Albright
Local storm report, Aug 8, 2:55 AM EDT, 1 hour 14 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
255 AM EDT Tue Aug 8 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 PM     Tstm Wnd Dmg     2 NW Haddock            33.05N 83.46W
08/07/2023                   Jones              GA   Emergency Mngr

            Tree down across roadway on 600 block of
            Ethridge Rd.

&&

LNM
Special weather statement, Aug 8, 4:09 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
409 AM EDT Tue Aug 8 2023

GAZ072-073-082>084-080845-
Wilkinson GA-Baldwin GA-Bibb GA-Jones GA-Twiggs GA-
409 AM EDT Tue Aug 8 2023

...A strong thunderstorm will impact portions of southwestern
Baldwin, western Wilkinson, eastern Bibb, central Twiggs and
southeastern Jones Counties through 445 AM EDT...

At 409 AM EDT, a strong thunderstorm was over Cross Keys, or near
Macon, moving east at 40 mph.

HAZARD...Winds up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Macon, Jeffersonville, Irwinton, Gordon, Ivey, McIntyre, Payne,
Marion, Postell, James, Mountain Springs, Griswoldville, Fitzpatrick,
Greenberry Crossroads, Ripley, Huber, Cross Keys, District Path, Dry
Branch, and Myricks Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

&&

LAT...LON 3280 8377 3300 8345 3292 8306 3273 8314
      3259 8334
TIME...MOT...LOC 0809Z 289DEG 35KT 3284 8356

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Albright

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:01 PM EDTSpecial Weather StatementFFCJefferson29 min
Aug 7, 8:14 PM EDTSpecial Weather StatementFFCLaurens31 min
Aug 7, 8:30 PM EDTSpecial Weather StatementFFCEmanuel, Johnson, Treutlen60 min
Aug 8, 2:05 AM EDTSpecial Weather StatementFFCJones, Monroe25 min
Aug 8, 2:29 AM EDTSpecial Weather StatementFFCBaldwin, Jones31 min
Aug 8, 3:27 AM EDTHeat AdvisoryFFCBleckley, Chattahoochee, Crisp, Dodge, Dooly, Emanuel and 15 more17 hr
Aug 8, 3:47 PM EDTSpecial Weather StatementFFCWebster28 min
Aug 8, 3:49 PM EDTSpecial Weather StatementFFCMacon26 min
Aug 8, 3:53 PM EDTSpecial Weather StatementFFCPike37 min
Aug 8, 4:00 PM EDTSevere Thunderstorm WarningFFCLamar, Pike, Upson45 min
Aug 8, 4:04 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Macon41 min
Aug 8, 4:12 PM EDTSpecial Weather StatementFFCSumter33 min
Aug 8, 4:15 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Stewart45 min
Aug 8, 4:27 PM EDTSpecial Weather StatementFFCDodge33 min
Aug 8, 4:28 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee33 min
Aug 8, 4:33 PM EDTSpecial Weather StatementFFCSumter, Webster27 min
Aug 8, 4:40 PM EDTSevere Thunderstorm WarningFFCMarion, Schley, Sumter, Webster50 min
Aug 8, 4:43 PM EDTSpecial Weather StatementFFCPulaski32 min
Aug 8, 5:00 PM EDTSpecial Weather StatementFFCWheeler30 min
Aug 8, 5:08 PM EDTSevere Thunderstorm WarningFFCCrawford, Houston, Peach52 min
Aug 8, 5:10 PM EDTSevere Thunderstorm WarningFFCMontgomery, Telfair, Toombs, Wheeler50 min
Aug 8, 5:20 PM EDTSpecial Weather StatementFFCMacon25 min
Aug 8, 5:21 PM EDTSpecial Weather StatementFFCCrisp, Dodge, Wilcox24 min
Aug 8, 5:27 PM EDTSpecial Weather StatementFFCDooly, Pulaski33 min
Aug 8, 5:40 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Houston, Laurens, Pulaski, Twiggs and 1 more50 min
Aug 8, 5:49 PM EDTSevere Thunderstorm WarningFFCCrisp, Dodge, Telfair, Wheeler, Wilcox41 min
Aug 8, 5:51 PM EDTSpecial Weather StatementFFCMontgomery24 min
Aug 8, 5:56 PM EDTSpecial Weather StatementFFCJeff Davis34 min
Aug 8, 6:08 PM EDTSevere Thunderstorm WarningFFCBleckley, Dodge, Emanuel, Johnson, Laurens, Treutlen52 min
Aug 8, 6:15 PM EDTSpecial Weather StatementFFCToombs15 min
Aug 8, 6:19 PM EDTSpecial Weather StatementFFCTelfair11 min
Aug 8, 6:44 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Montgomery, Toombs, Treutlen, Wheeler46 min
Aug 8, 6:55 PM EDTSpecial Weather StatementFFCEmanuel50 min

Nearby

Special Weather Statements in Georgia, 2023Every special weather statement in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.